Ohio, 2006

Flood in Ohio, June 4 to 5, 2006

June 4 to 5, 2006 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 4, 7:35 PM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 4, 7:35 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
835 PM EDT SUN JUN 4 2006

.UPDATED SHORT TERM (TONIGHT)...
ONE LAST BATCH OF SHOWERS/STORMS CROSSING INTO UPPER CUYAHOGA VALLEY
MOVING SSW AT 30 KTS. IF IT HOLDS TOGETHER IT WILL BE OUT OF THE
FCST AREA AROUND 1030 PM. NO RADAR ECHOES UPSTREAM AND UPSTREAM
CLOUDS SEEM MAINLY DIURNAL OR DEBRIS ON SATELLITE LOOP. RUC SHOWS
SOME UPWARD MOTION ACROSS NE OH UNTIL BETWEEN 06-09Z. WILL ALLOW FOR
A SHOWER/STORM NE COUNTIES FROM AKRON TO MILLERSBURG TO CANTON UNTIL
MIDNIGHT OTHERWISE DRY TONIGHT. WITH CLEARING SKIES AND LIGHT WINDS
AND LOW DEWPOINTS WILL LOWER MIN TEMP FCST A CATEGORY TO MID 40S
INLAND AND LOWER 50S NEAR LAKE ERIE WITH 45-50 NW OHIO. WILL ADJUST
WIND FCST AS NECESSARY. UPDATE SHOULD BE OUT AROUND 9 PM.

&&

.AVIATION(00Z-00Z)...
HIGH PRESSURE EDGING INTO THE AREA...BUT WILL NOT BE CENTERED OVER
OHIO UNTIL TUESDAY.  NONE THE LESS WINDS WILL BE LIGHT VRB TONIGHT
AND LIGHT NORTHERLY TOMORROW.  MAINLY DIURNAL CLOUDS LEFT OUT THERE
AND A STRAY SHOWER EAST OF CLE THAT WILL DIE OFF OVER THE NEXT HOUR
OR TWO.  SITES ARE MIXING OUT WELL LATE THIS AFTERNOON HELPING TO
REDUCE THE THREAT FOR FOG.  DEWPOINTS HAVE COME DOWN TO THE UPPER
40S/50 IN MANY LOCATIONS.  THE ONLY SITE THAT STILL HAS MVFR BR
MENTIONED IS YNG RIGHT BEFORE MORNING AS THE TEMP DIPS TO THE LOWEST
POINT OF THE NIGHT OF ONLY A 9 HOUR NIGHT.
&&

.SHORT TERM(TODAY THRU MONDAY NIGHT)...
PRECIP APPEARS TO BE FINALLY WINDING DOWN AS SURFACE HIGH OVER WI
BUILDS IN.  LATEST SATELLITE IMAGERY SHOWING ONE LAST IMPULSE MOVING
ACROSS LERI AT THE MOMENT.  THIS HAS KICKED OFF SOME SHRA PAST HOUR
OR SO.  OTHER SHRA CONT TO THE S AND SE OF KCLE.  FEELING HERE IS
THAT MOST IF NOT ALL OF THIS ACTIVITY WILL BE GONE BY 00Z AS UPPER
LOW SHIFTS TO THE CAROLINAS.  WL GO WITH A LEFTOVER WX PERIOD FOR
EARLY THIS EVE WITH CHC OR SCT WORDING ALL AREAS.  FORECAST
SOUNDINGS SHOW RAPID DRYING OVERNIGHT AS HIGH CONTS TO BUILD IN.
DEWPOINTS OVER SRN AND CNTRL LOWER MICH ALREADY INTO THE LOWER AND
MID 40S AND EXPECT THIS DRIER AIR TO SLOWLY WORK IN OVERNIGHT.
THUS...HOPEFULLY WILL NOT SEE MUCH MORE THAN JUST NUISANCE FOG.
AGAIN...VERY DRY TOMORROW AND WILL BE TOUGH TO GET MUCH CU.  BUFKIT
SOUNDINGS AND NAM CU RULE SUPPORT THIS SCENARIO.  NEXT WEATHER THEN
WON/T COME TO THE BEGINNING OF THE EXTENDED PERIOD.  TEMPS NEXT
COUPLE DAYS WILL AVERAGE A TAD ABOVE NORMAL IN THE WEST AND A LITTLE
BELOW NORMAL IN THE E.  ENJOY THE QUIET WX.

&&

.LONG TERM(TUE THRU SAT)...
APPEARS TO BE A FAIRLY QUEIT EXTENDED PERIOD WITH ONLY MINIMAL
PRECIP CHANCES AND TEMPS AVERAGING AT OR BELOW NORMAL.  MODELS IN
FAIR AGREEMENT TODAY WITH BIG PICTURE.  UPPER LOW ALONG CAROLINA
COAST AT MIDDLE OF WEEK WILL MOVE QUICKLY NE ALONG THE EAST COAST
AND INTO THE CANADIAN MARITIMES BY LATE THU.  THIS A LITTLE QUICKER
THAN EARLIER RUNS BUT LATEST OPERATIONAL GFS SUPPORTED BY OTHER LONG
RANGE MODELS.  AS THIS UPPER SYSTEM SYSTEM SHIFTS OFF...WEAK SURFACE
HI PRES WILL BUILD OVER REGION.  ONLY REAL CHANCE OF PRECIP WILL
COME WITH A COLD FRONTAL PASSAGE LATE THU.  TIMING OF THIS FEATURE
UNCERTAIN AS MODELS HAVE CONTINUED TO SLOW DOWN IT/S PROGRESSION
WHICH EACH NEW RUN.  AT ANY RATE...SHOULD BE A FAIRLY DRY SYSTEM
WITH SMALL CHANCE POPS AT BEST WARRANTED.  BEST CHCS WILL BE NERN
HALF OF FORECAST AREA THU AND THU NIGHT.  AS STATE ABOVE...TEMPS
WILL REMAIN A TAD COOL FOR THE WEEK WITH HIGHS MAINLY IN THE LOW TO
MID 70S.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

UPDATED SHORT TERM...KOSARIK
SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...OUDEMAN
Hazardous weather outlook, Jun 4, 4:33 AM EST, 18 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
533 AM EDT SUN JUN 4 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-050945-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
533 AM EDT SUN JUN 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Marion

When
June 4, 11:15 PM EST to June 5, 12:50 PM EST
Where
Marion County, Prospect
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.587, -83.161 (the zone’s center; the record gives no point)

The Scioto River at Prospect went into flood shortly after midnight on the 5th, and remained above flood stage until the early afternoon hours. Flood stage is 9.0 feet. The river crested around 9.1 feet during the morning hours.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518946.